Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 12, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 4, 2013, 4:43 AM CDT for 4 counties in North Dakota. It took effect at Oct 4, 2013, 10:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2013, 4:43 AM CDT (09:43 UTC)
- In effect from
- Oct 4, 2013, 10:00 AM CDT
- Expired
- Oct 5, 2013, 9:59 AM CDT
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Griggs County, ND, Ransom County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 98 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 557 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WWUS73 KFGF 040943
NPWFGF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
443 AM CDT FRI OCT 4 2013
...GUSTY NORTH TO NORTHEAST WINDS EXPECTED LATE FRIDAY MORNING
THROUGH SATURDAY MORNING...
.EXPECT NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
FROM LATE FRIDAY MORNING THROUGH SATURDAY MORNING. LOW PRESSURE
IN EASTERN COLORADO WILL MOVE INTO EASTERN SOUTH DAKOTA BY
SATURDAY MORNING. THE LOW PRESSURE SYSTEM WILL PRODUCE GUSTY WINDS
ACROSS PARTS OF SOUTHEAST NORTH DAKOTA. THE LOW PRESSURE SYSTEM
WILL MOVE AWAY FROM THE AREA AND WEAKEN DURING THE DAY SATURDAY.
NDZ028-038-049-052-051500-
/O.NEW.KFGF.WI.Y.0012.131004T1500Z-131005T1500Z/
GRIGGS-BARNES-RANSOM-SARGENT-
INCLUDING THE CITIES OF...COOPERSTOWN...VALLEY CITY...LISBON...
GWINNER
443 AM CDT FRI OCT 4 2013
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM CDT
SATURDAY...
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
CDT SATURDAY.
* TIMING...GUSTY WINDS EXPECTED FROM LATER THIS MORNING THROUGH
SATURDAY MORNING.
* WINDS...GUSTY NORTH TO NORTHEAST WINDS AT 25 TO 35 MPH WITH
HIGHER GUSTS EXPECTED FOR LATER THIS MORNING THROUGH
FRIDAY NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD
USE EXTRA CAUTION.
&&
$$
JH5 follow-up statements
183 WWUS73 KFGF 041524 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1024 AM CDT FRI OCT 4 2013 ...GUSTY NORTH TO NORTHEAST WINDS EXPECTED THROUGH SATURDAY MORNING... .EXPECT NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS THROUGH SATURDAY MORNING. LOW PRESSURE IN EASTERN COLORADO WILL MOVE INTO EASTERN SOUTH DAKOTA BY SATURDAY MORNING. THE LOW PRESSURE SYSTEM WILL PRODUCE GUSTY WINDS ACROSS PARTS OF SOUTHEAST NORTH DAKOTA. THE LOW PRESSURE SYSTEM WILL MOVE AWAY FROM THE AREA AND WEAKEN DURING THE DAY SATURDAY. NDZ028-038-049-052-051500- /O.CON.KFGF.WI.Y.0012.000000T0000Z-131005T1500Z/ GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 1024 AM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * TIMING...GUSTY WINDS EXPECTED TODAY THROUGH SATURDAY MORNING. * WINDS...GUSTY NORTH TO NORTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DK
117 WWUS73 KFGF 041956 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 256 PM CDT FRI OCT 4 2013 ...GUSTY NORTH TO NORTHEAST WINDS EXPECTED THROUGH SATURDAY MORNING... .EXPECT NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS THROUGH SATURDAY MORNING. LOW PRESSURE IN EASTERN COLORADO WILL MOVE INTO EASTERN SOUTH DAKOTA BY SATURDAY MORNING. THE LOW PRESSURE SYSTEM WILL PRODUCE GUSTY WINDS ACROSS PARTS OF SOUTHEAST NORTH DAKOTA. THE LOW PRESSURE SYSTEM WILL MOVE AWAY FROM THE AREA AND WEAKEN DURING THE DAY SATURDAY. NDZ028-038-049-052-051500- /O.CON.KFGF.WI.Y.0012.000000T0000Z-131005T1500Z/ GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 256 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * TIMING...GUSTY WINDS EXPECTED TONIGHT THROUGH SATURDAY MORNING. * WINDS...GUSTY NORTH TO NORTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ DK
183 WWUS73 KFGF 050239 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 939 PM CDT FRI OCT 4 2013 ...GUSTY NORTH TO NORTHEAST WINDS EXPECTED THROUGH SATURDAY MORNING... .NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH SATURDAY MORNING. LOW PRESSURE IN EASTERN COLORADO WILL MOVE INTO EASTERN SOUTH DAKOTA BY SATURDAY MORNING. THE STRONG LOW PRESSURE SYSTEM WILL PRODUCE GUSTY WINDS ACROSS PARTS OF SOUTHEAST NORTH DAKOTA. THE LOW PRESSURE SYSTEM WILL MOVE AWAY FROM THE AREA AND WEAKEN DURING THE DAY SATURDAY. NDZ028-038-049-052-051500- /O.CON.KFGF.WI.Y.0012.000000T0000Z-131005T1500Z/ GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 939 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * TIMING...GUSTY WINDS EXPECTED TONIGHT THROUGH SATURDAY MORNING. * WINDS...GUSTY NORTH TO NORTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
729 WWUS73 KFGF 050943 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 443 AM CDT SAT OCT 5 2013 ...GUSTY NORTH TO NORTHEAST WINDS EXPECTED YET THIS MORNING... .NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THIS MORNING. LOW PRESSURE IN SOUTHEAST SOUTH DAKOTA WILL MOVE SLOWLY EAST THIS AFTERNOON. THE LOW PRESSURE SYSTEM WILL PRODUCE GUSTY WINDS ACROSS PARTS OF SOUTHEAST NORTH DAKOTA. THE LOW PRESSURE SYSTEM WILL SLOWLY WEAKEN DURING THE DAY SATURDAY. NDZ028-038-049-052-051500- /O.CON.KFGF.WI.Y.0012.000000T0000Z-131005T1500Z/ GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 443 AM CDT SAT OCT 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TIMING...GUSTY WINDS EXPECTED YET THIS MORNING. * WINDS...GUSTY NORTH TO NORTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JH
512 WWUS73 KFGF 051459 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 959 AM CDT SAT OCT 5 2013 ...WINDS TO DIMINISH SOME THIS AFTERNOON... .STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE REGION HOWEVER WINDS SHOULD GRADUALLY DIMINISH BELOW ADVISORY THRESHOLDS DURING THE DAY. NDZ028-038-049-052-051600- /O.CAN.KFGF.WI.Y.0012.000000T0000Z-131005T1500Z/ GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 959 AM CDT SAT OCT 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. STRONG NORTHEAST WINDS WILL GRADUALLY DIMINISH DURING THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 4, 4:02 AM CDT, 41 minutes earlier.
Area forecast discussion, Oct 4, 4:02 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
402 AM CDT FRI OCT 4 2013
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 359 AM CDT FRI OCT 4 2013
WATER VAPOR LOOP INDICATED UPPER LEVEL LOW WAS LOCATED OVER NORTHERN
UT. UPPER LOW IS FORECAST TO INTENSIFY AND MOVE INTO SD/MN/IA BORDER
BY 00Z SUN. THE SYSTEM MOVES EAST...FILLS AND OPENS UP SUN NIGHT.
THE NAM HAS COME IN LINE WITH THE ECMWF...GFS AND GEM THIS MODEL
RUN. NAM IS NOW THE SLOWEST MODEL OF THE SET...THE GEM FAST AND THE
GFS AND ECMWF A COMPROMISE. WILL THE PREFER THE GFS AND ECMWF
SOLUTIONS. UPPER AIR PATTERN REMAINS PROGRESSIVE THROUGH THE PERIOD.
LITTLE CHANGE TO TEMPS THIS PERIOD.
GUSTY WINDS EXPECTED TODAY AND TONIGHT MAINLY OVER SOUTHWEST ZONES.
WILL ISSUE A WIND ADVISORY FOR SOUTHWEST ZONES.
QPF AMOUNTS HAVE BEEN SHIFTED SLIGHTLY SOUTH AND AND NOT AS HIGH
AMOUNT...BUT STILL SIGNIFICANT RAIN EXPECTED.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 402 AM CDT FRI OCT 4 2013
MILD AND TRANQUIL OCTOBER WEATHER IS EXPECTED BEHIND THE DEPARTING
LOW PRESSURE SYSTEM ON MONDAY...CONTINUING THROUGH AT LEAST THE
MIDDLE OF THE COMING WEEK. MODELS HAVE COME INTO BETTER OVERALL
AGREEMENT WITH PRONOUNCED SOUTHWEST FLOW ALOFT DEVELOPING ACROSS THE
PLAINS DOWNSTREAM FROM AN UPPER LOW THAT IS EXPECTED TO DIG INTO THE
GREAT BASIN BY MID-WEEK. LOW-LEVEL WARM AIR ADVECTION SHOULD BEGIN
IN EARNEST BY MONDAY AS MID/UPPER RIDGING SPREADS INTO THE
PLAINS...WITH 850 MB TEMPS CLIMBING TO 10-15C BY TUESDAY. THIS
SHOULD RESULT IN HIGH TEMPS ABOVE CLIMATOLOGICAL NORMS...WITH SOME
AREAS POSSIBLY REACHING 70 BY TUESDAY. A WEAK BOUNDARY MAY SAG SOUTH
INTO THE AREA TOWARDS THE MIDDLE OF THE WEEK AS A SHORTWAVE TROUGH
SHEARS EASTWARD ACROSS THE CANADIAN PRAIRIES. HOWEVER...IT APPEARS
THE PRIMARY UPPER LOW WILL REMAIN TO THE WEST THROUGH THE
PERIOD...LIMITING BETTER PRECIP CHANCES UNTIL POSSIBLY LATE WEEK
WHEN DEEPER MOISTURE RETURNS NORTHWARD.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1140 PM CDT THU OCT 3 2013
BROUGHT GUSTS BACK TO THE TAFS FRI MORNING WITH WINDS REALLY
CRANKING BY MID DAY. DELAYED THE ONSET OF HEAVIER PCPN UNTIL AT
LEAST MID DAY AS WELL WITH A SLIGHTLY LATER ARRIVAL TIME THAN
MODELS SHOWED EARLIER.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 AM CDT SATURDAY FOR
NDZ028-038-049-052.
MN...NONE.
&&
SHORT TERM...HOPPES
LONG TERM...MAKOWSKI
AVIATION...GODONHazardous weather outlook, Oct 3, 6:55 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT THU OCT 3 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 655 AM CDT THU OCT 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN INCH OR MORE OF RAIN IS EXPECTED ROUGHLY SOUTH OF A LINE FROM COOPERSTOWN NORTH DAKOTA TO WASKISH MINNESOTA FROM FRIDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY EVENING OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA. ALSO NORTH WINDS AT 20 TO 30 MPH WITH HIGHER GUSTS IS FORECAST FOR FRIDAY AND FRIDAY NIGHT MAINLY OVER EASTERN NORTH DAKOTA. LOW PRESSURE WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON. THE LOW PRESSURE SYSTEM WILL MOVE NEAR THE SOUTH DAKOTA/MINNESOTA BORDER BY SATURDAY MORNING. THE LOW PRESSURE SYSTEM WILL PRODUCE THE RAIN AND WINDY CONDITIONS ACROSS THE RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.